MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE FOR TI CANNULATED HUMERAL NAILS-EX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE FOR TI CANNULATED HUMERAL NAILS-EX; MISC ORTHO SURGICAL INSTR
Model Number 03.010.054
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the insertion handle for humeral nail was bent and pieces to it and difficulty attaching to the insertion handle.Procedure was successful.It is unknown if there was a surgical delay.Patient status is unknown.Concomitant devices reported: unknown humeral nail (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for one (1) unk - screws: locking.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.010.054, synthes lot: 5643223, supplier lot: n/a, release to warehouse date: may 17, 2008, manufactured by: brandywine.No nonconformance reports (ncrs) generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the insrt h&le for ti cann humeral nails-ex was returned and received at us customer quality (cq).Upon visual inspection, it is observed that the tips of the barrel of the device were deformed.Impact marks were observed on the surface of the device indicating signs of heavy use.No other issues were observed with the device.Functional test: a functional test of the received device could not be performed at cq as the device was received by itself.However, the complaint condition can be confirmed as the tips of the device were deformed leading to the assembly issue.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to it being post manufacturing damage.Document/specification review: the following drawings were reviewed: insertion handle (current and manufactured to).Barrel: (manufactured to).No design issues or discrepancies were found during this investigation.Investigation conclusion: the complaint is being confirmed for insrt h&le for ti cann humeral nails-ex.A definitive root cause could not be identified for the reported problem, it is possible that the device might have encountered unintended forces leading to the deformation of the tip.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE FOR TI CANNULATED HUMERAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12781118
Report Number2939274-2021-06578
Device Sequence Number19760074
Product Code LXH
UDI-Device Identifier10886982067265
UDI-Public(01)10886982067265
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.054
Device Catalogue Number03.010.054
Device Lot Number5643223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2008
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: HUMERAL
Patient SexUnknown